all day now

Hi just another update on coming off pramipixole on a really low dose now and suffering with symptoms all day every day even writing this post my legs are moving like crazy and so irritable its is unreal still minute amounts of sleep at night and day still holding down a full time job as a postperson going back into the dark place non of us wants to be in thinking of giving in but will visit doctor first but won,t hold my breathe for a way forward there because of the little amount they know of RLS PLEASE PLEASE PLEASE SOMEBODY FIND A CURE before it drives as all MAD never ever thought it would be this hard to come off a drug symptoms off the scale its my poor family i feel more sorry for dont think it will be much longer there before they turn away because of me snapping all the time at them [ no heads left i,ve chewed them all off ] its not me but there 100% blameless its not there fault they don,t deserve it at all. Hanging on in there regards nick

22 Replies

oldestnewest
  • Hi Nick, I feel for you man - I remember going through a period of about 6 months like that - it was hell.

    I too be irritable and snap then the guilt sets in - a bloody nightmare.

    All I can say, until you get a decent drug regime going, (I'm assuming you are able to take gentle Iron), is try lot of hot baths and showers, (the added bonus is your family get a break from you too :) ), and stretch you legs and back using various yoga stretches as hard as you can, (obviously without busting a gut in the process). Those should help.

    On the plus side, when you are an the other end of this period there will be relief.

    Take care and stay strong.

  • thanks even sitting in a bath is a bloody struggle nothing is giving relief people [ family ] dont even like to be in the same room as me just in case they say the wrong thing just hope there is relief somewhere and pretty soon desperate for something no matter how small

  • Have you looked into Kratom? I found it during my bad period and it was amazing the relief I got.

    When I'm bad like that I even have to pee outside as I was shaking/spasming so much. It was bad enough being a grumpy mare without plastering the bathroom in urine too!

  • Hi Nick, what dose do you have left now of the pramipexole to get off of. ? Need to know where you are with the dose left before i can TRY to help.

  • 0.88 one per night after this doctor trying a different medication not looking forward what the next few months will bring don,t know what meds she is thinking of but she said there is one more she wants to TRY that have been mentioned to her not confident at all feel like try it and see patient

  • doctor had two in mind one was gapapentin excuse spelling but ive tried that one so just hope its worth all this like i wrote earlier just a little relief will do

  • Find out what the doctor has in mind. it may be something that is not acceptable for RLS, or like Gabapentin, you have already tried that. So, no need to try it again. What other meds are you on for anything, just wondering if there is something else going on, too. :)

  • Gabapention alone or even with other drugs will not work because your you absorption will be inconsistent. Your body RLS needs a consistent supply.

  • How long have you been taking just the one tab, if its a low dose it should be 0.088. thats the lowest dose. I know you are tired so dont worry about spellings. :) Can you reduce that one pill yet. ? Remind me Nick, are you taking another med to help with the withdrawals. She should have told you what she had in mind for the next med. When do you see her next. I know this is all a nightmare right now. but once you get right off the pramipexole, things will start to get better.

  • yes sorry 0.088 see doctor in two weeks

  • Nick you need more dopamine - sex is a nice natural way of increasing it without causing any other harms, (well unless you play away form home and the Mrs finds out - then there'd be all sorts of harm :) ).

    Would your Dr be open to increasing the codeine, (IF you are not already on a high dose), what about Targinact, can you be prescribed it? (sorry can't remember whereabouts you are).

    There is always Kratom & Cannabis if you can source them.

    Hope you get relief soon.

  • I am soooo sorry you are so miserable. :( Unfortunately, when the dopamine is being decreased, our legs will attack, because they are missing the extra dopamine, even though augmentation was the original problem, the lower the dopamine goes, the more you will feel it, until you get thru this dark period. I know it sucks, but there will be a light at the end of the tunnel, we hope!! Did you say you had some codeine you were taking? Is there ANY way your doc would consider a couple of weeks of stronger opiates, if that is something you can take? it would help with the dopamine withdrawal. Hang in there!

  • she said a definate no to taking any other meds whilst coming off i have got codiene phosphte and tramadol for back pain

  • Nick are you taking the painkillers on a regular basis?x

  • Sounds like you need another Doctor. Oped will help but they bring a different kind of problems. Oped are actually easyer to get off of than this Pramipexole. Done both so I know .

    Sorryf or your pain. It is mental pain.

  • Nick the codeine AND the tramadol should be helping especially the tramadol. How many tramadol are you taking. ? One, two or more. ? Getting off that last pill is the worse, if need be 1/2 or 1/4 it. Take some time off work doing that last bit, either holiday or go sick.

  • The last part is the hardest part.

  • Sorry to go against the flow- but I would be slow to get into the codeine regime- depending on ones personality - it can be extremely addictive , probably the worst of all those type of drugs.

    However- you could phone in an urgent request for Clonidine and Valium for short term use (1 wk) only. I requested that combo from my Dr when I was coming off Prami - and only needed them for three days.(Thanks to advice on Matt Finch site for withdrawal recipes) Vit c also good for this time.

    You seem to be having a much greater deal of stress than I would expect- like the others, there seems to be more going on than should be.

    Are you taking stressors or triggers over and above normal. Alcohol, sweeteners , high salt or other meds?

    Look very carefully at whats going into your body. Consider taking 200-400 mg of magnesium citrate 3 hrs before bed ( also 3hrs separate from Gabapentin.)

    Gaba takes a few weeks to build up effectiveness in your body - so don't give up on it too quickly.

    Tramadol by itself has a lot of side effects - itchiness, insomnia and so on. I wonder is this having an effect?

    Wishing you all the best.

  • Also- are you ingesting citrus in any form- especially Grapefruit? This is a potent inhibitor of many meds .

    Ok - I'll shut up now!🙊

  • Nick

    What is your current dosage? I am trying to reduce my current dose. I was taking .625 mg a day but now at ..25 plus a )title sliverof just 1/2 of a half of .125 tab then cut in half. It is very small but if I delete just that little bit I suffer RLS and the DAWS like mad. My body head and hands shake because of this bad drug. You are not alone. Sometimes I wonder if there is the possibility of a class action law suite against the manafactur because when it was prescribed no warring was given about these effects?

  • Just for fun you should send emails to your doctor throughout the night with updates about your symptoms. With luck he/she will have a phone that pings when they get an email beside the bed but even without that they will have to wade through a load of emails the following day charting just one night of what you are going through day in day out.

    I withdrew from mirapexin last year. I was on 1.5mg daily. I was prescribed pregabalin which made absolutely no impact on the appalling symptoms. My consultant refused to prescribe an opiate. After 4 months of torture I got a prescription from my GP for Oxycontin which is highly addictive but did help a lot. Coming off Oxycontin is hard but not as hard as coming off the dopamine agonist. I cannot think about my then consultant without a hard knot of anger.

  • if only i could ? maybe invite them to spend a week or two living with me might back them understand more about RLS I BET THEY WOULD,NT LAST 2 NIGHTS AND RUN

You may also like...